Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

SSRI Withdrawal-Does tapering help?

Posted by Daveman on October 13, 2001, at 23:27:07

In reply to Re: withdrawal symptoms coming off zoloft SalArmy4me, posted by bingo on October 9, 2001, at 15:14:09

Well, I've been reading the posts about Zoloft withdrawal and there is definitely a common thread here; stopping "cold turkey" leads to a series of reactions such as electric shocks, also called "zaps"; flu-like symptoms, etc.

What I'm curious about is: Does tapering down help avoid these problems, and if so, how slow a taper is generally utilized? I've been on Celexa 40 mg/day since about last February and am doing so well that my doc and I are beginning to talk about reducing the dose and perhaps trying to stop it altogether. I admit to having some concerns about the potential withdrawal problems; elsewhere on the web, there is much discussion over the lawsuit filed against Paxil regarding withdrawal problems.

Are Paxil and Zoloft worse to withdraw from than Celexa due to their shorter half life (Paxil-15-20 hrs; Zoloft 24 hrs; Celexa 35 hrs; all according to Rx List). Have people found tapering to be an effective way to avoid withdrawal problems? I'd be interested in any responses.

Dave


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Daveman thread:5582
URL: http://www.dr-bob.org/babble/20011007/msgs/81246.html